Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 8, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Feb 28, 2017, 6:00 PM CST for 4 counties in Illinois. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2017, 6:00 PM CST (00:00 UTC)
- Expired
- Feb 28, 2017, 6:45 PM CST
- In force
- 45 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Cook County, IL, Grundy County, IL, Kendall County, IL, Will County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 6:05 PM CST | HAIL 1 | Shorewood, IL | SILO ROAD AND SARVER |
| Feb 28, 6:12 PM CST | HAIL 1 | Alsip, IL | |
| Feb 28, 6:30 PM CST | TSTM WND DMG | Joliet, IL | METAL POLE BARN LEVELED. |
| Feb 28, 6:30 PM CST | TSTM WND GST 55 | Orland Park, IL | |
| Feb 28, 6:41 PM CST | TSTM WND DMG | Homewood, IL | WINDOW BLOWN OUT OF HOUSE. 175TH AND DIXIE IN HOMEWOOD. |
| Feb 28, 6:45 PM CST | HAIL 0.88 | Frankfort, IL | ROUTE 30 AND PFEIFFER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 2:57 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.7
The text
As transmitted.
536
WUUS53 KLOT 010000
SVRLOT
ILC031-063-093-197-010045-
/O.NEW.KLOT.SV.W.0008.170301T0000Z-170301T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville Il
600 PM CST TUE FEB 28 2017
The National Weather Service in Chicago has issued a
* Severe Thunderstorm Warning for...
Southeastern Kendall County in northeastern Illinois...
Northern Will County in northeastern Illinois...
Northern Grundy County in northeastern Illinois...
Southeastern Cook County in northeastern Illinois...
* Until 645 PM CST
* At 559 PM CST, three severe thunderstorms were located along a
line extending from Orland Park to near Morris, moving east at 50
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Chicago, Joliet, Hammond, Orland Park, Tinley Park, Oak Lawn,
Romeoville, Plainfield, Calumet City, Chicago Heights, Lansing,
Lockport, New Lenox, Homer Glen, Blue Island, Munster, Dolton, Park
Forest, Alsip and Matteson.
This includes... University of Chicago, University of St. Francis,
Windy City Thunderbolts Baseball, Channahon State Park, Chicagoland
Speedway Route 66 Raceway, First Midwest Bank Amphitheatre, Gebhard
Woods State Park, Governors State University, Grundy County Speedway
and Fairgrounds, Joliet Junior College, Joliet Slammers Baseball,
Lewis University, Moraine Valley Community College, Prairie State
College, South Suburban College, William G Stratton State Park, and
Museum of Science and Industry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CST for northeastern
Illinois...and northwestern Indiana.
LAT...LON 4143 8753 4128 8858 4151 8849 4181 8758
4178 8757 4178 8756 4176 8756 4176 8754
4175 8754 4175 8753 4174 8754 4174 8752
4157 8752
TIME...MOT...LOC 2359Z 253DEG 42KT 4160 8786 4145 8843
HAIL...1.75IN
WIND...60MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
8...9...10...11...and 12.
$$
BMD1 follow-up statement
599
WWUS53 KLOT 010019
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
619 PM CST TUE FEB 28 2017
ILC031-063-093-197-010045-
/O.CON.KLOT.SV.W.0008.000000T0000Z-170301T0045Z/
Kendall IL-Will IL-Grundy IL-Cook IL-
619 PM CST TUE FEB 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHEASTERN KENDALL...NORTHERN WILL...NORTHERN GRUNDY AND
SOUTHEASTERN COOK COUNTIES...
At 619 PM CST, severe thunderstorms were located along a line
extending from near Dolton to Morris, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Chicago, Joliet, Hammond, Orland Park, Tinley Park, Oak Lawn,
Romeoville, Calumet City, Chicago Heights, Lansing, Lockport, New
Lenox, Homer Glen, Blue Island, Munster, Dolton, Park Forest, Alsip,
Matteson and Mokena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CST for northeastern
Illinois...and northwestern Indiana.
LAT...LON 4129 8854 4152 8829 4181 8758 4178 8757
4178 8756 4176 8756 4176 8754 4175 8754
4175 8753 4174 8754 4174 8752 4157 8752
4143 8753
TIME...MOT...LOC 0019Z 263DEG 29KT 4166 8761 4135 8842
HAIL...1.75IN
WIND...60MPH
OEMC zones...SEVERE THUNDERSTORM WARNING.
8...9...10...11...and 12.
$$
BMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:22 PM CST, 38 minutes earlier.
Area forecast discussion, Feb 28, 5:22 PM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
522 PM CST Tue Feb 28 2017
.MESOSCALE DISCUSSION...
522 PM CST
Supercell with history of producing damaging tornado is moving
into northern Grundy County. Mesonet obs suggest near 60F temps
over upper 50s dewpoint feeding into this storm as it continues
eastward. Complete dearth of observations over southern LaSalle
makes it difficult to assertain how much different this air mass
is compared to when the supercell was producing damaging
tornadoes. Best estimate is that this air mass is a bit more
stable and less conducive for continuation of long duration
tornado threat with this particular cell as it gets into Will
County. Given its tornadic history of the cell, and continued
impressive radar presentation, will continue tornado warnings,
but in time we anticipate the tornado threat may decrease as it
moves east.
The more favorable environment is ahead of the storm near the
Marshall/Woodford County line. As this storm moves east it should
have a more pristine airmass and undisturbed inflow. That storm
looks to move into southern tip of LaSalle County between 545 and
6 PM then into Livingston Co near 6 PM.
Also, will need to monitor the storm over central LaSalle County
for potential intensification and a tornado threat in the short
term. It is likely tracking near outlflow laid out from the first
supercell. Radar presentation seems to be evolving into a kidnet
bean shape/small bow, so threat could transition to damaging
winds, though nearby outflow could pose some torndo threat.
Given the colder and likely more stable environment, storms
farther north over Ogle and Lee county should pose primarily a
hail threat with a much, much lesser smaller tornado/wind threat.
Given the shear, certainly a potential for significant hail with
these storms, potentially golf ball or larger.
Izzi
&&
.SHORT TERM...
218 PM CST
Through Wednesday...
Isolated thunderstorms are starting to fire, which is a little ahead
of schedule, but the latest RAP analysis features upwards of 1000-
1500 J/kg of CAPE along the MS River. CAPE values will continue to
climb through this evening to around 1500 J/kg. RAP analysis already
features of 60 kt of 0-6km shear and 25-35 kt of 0-1km shear.
Expecting scattered storms to continue to form this afternoon mostly
along the MS River and then shift eastward late this afternoon.
Steep upper level lapse rates will allow for hail. The strongest
storms will be capable of producing golfball size hail or larger
due to strong, possibly rotating updrafts.
The big question is where exactly will the low over Iowa track?
Current analysis is further north than most guidance members so I'm
leaning toward a more northerly path. That should translate in
increased shear and an even better chance of severe weather. Storms
should increase in coverage as the upper level vort streamer pushes
over the region late this afternoon into this evening. CAMs have
been pretty consistent as far as how the storms will evolve, but
still only have medium confidence in timing and mode of storms.
Storms through this evening will have mainly a hail risk as
mentioned above. Tornadoes will be possible but most likely tied to
discrete supercells. Supercells are possible given steep lapse
rates, shear, and CAPE values, but unsure about how many will be
able to form. Low level wind shear increases as the low nears
this evening and near the warm front which is just north of the
IL/WI state line.
Storm mode should change to more linear structures nearing midnight
as the cold front begins to approach the region. A strong low level
jet should keep the low levels well mixed allowing for damaging
winds at the surface.
If storms train, flooding will be possible. PWAT values are about
0.8-1 inch, but storms will be moving toward the northeast at 60-65
MPH, so individual storms will be moving very quickly.
Overall, the message is about the same as this morning. Scattered
storms will develop this afternoon and increase in coverage and
intensity this evening. All severe weather hazards are possible.
Severe storms come to an end late tonight as the cold front moves
through.
Gusty northwest winds are expected tomorrow with gusts of 30-35 MPH.
Temperatures will be falling through the day so daily highs will
likely happen early in the morning. Temperatures fall into the 30s
by late Wednesday afternoon. Precip on the backside of the low
spreads over the region and should start as rain. Expecting rain
to change over to snow as temperatures drop through the profile.
Only expecting accumulating snow along the IL/WI state line where
up to an inch is possible through Wednesday afternoon. Given
recent warmth and rain, only expecting snow to stick to grassy
surfaces.
JEE
&&
.LONG TERM...
156 PM CST
Wednesday night through Tuesday...
Deepening low pressure will be pulling away from the region
Wednesday evening, with the tail of the mid-level deformation zone
transiting the far east/northeastern parts of the forecast area
early. Lingering precipitation is expected to be primarily snow
based on thermal profiles, though there may be some rain/snow mix
early in the evening across the far east/southeast counties where
surface wet-bulb temps start out above freezing and 1000-850 mb
thickness values are just under 1300 meters. Forecast soundings
and time-height sections depict mid-level drying occurring from
the northwest during the late evening and overnight hours,
depicting an end to any significant precip generally by midnight.
QPF from various guidance is generally less than 0.05" (though the
NAM is a little more excited over northwest IN), which combined
with snow to liquid ratios approaching 12-15:1 would yield a
couple of tenths to perhaps a little under an inch of additional
snow accumulation with the highest additional amounts over
northwest Indiana. Otherwise, blustery northwest winds 25-35 mph
early in the evening will gradually diminish overnight as the low
moves away and the pressure gradient relaxes. Overnight lows fall
into the 20's, with partly to mostly cloudy skies.
Attention the turns quickly to a clipper system digging southeast
from the Dakotas Thursday morning. Guidance has been pretty
consistent with this feature, which tracks southeast across
northern IL and into northern/central IN Thursday afternoon and
evening. NAM appears a bit too far north with the track of the
surface low, based on the path of the vort max, and is thus
appears to be too warm in low levels and a little slow with the
arrival of precip. Prefer a blend of GFS/ECMWF with respect to
track, low level temperatures and with the QPF axis across the
northeast third of the cwa. This blend also maintains coldest
temps/thicknesses across that area, with areas farther south more
likely to see a mix of rain/snow or all rain while the far
north/northeast tier of counties remain primarily all snow, with
a quick accumulation of up to an inch near the IL/WI border by
early evening. This could have some impact on the afternoon rush
hour based on current expected timing. The short wave associated
with this system continues to dig southeast into the mid-upper
Ohio Valley Thursday night, aiding in amplification of the larger
scale upper trough across the eastern CONUS.
As the trough to our east deepens and moves away late Thursday
night and Friday, upper ridging develops across the Mississippi
Valley, with surface high pressure moving across the forecast
area. Dry weather is short lived however, with global guidance
bringing another quick-moving mid-level short wave across the
area Friday night into early Saturday and producing another
period of light snow which may initially mix with rain early
across our southern counties. Upper ridging then strengthens
across the area into the weekend as upper troughing moves ashore
out west. This portends a warm-up for the Midwest as southerly low
level flow becomes established, with temperatures in the 50's and
60's over the weekend and into early next week. Some differences
become evident in the global guidance by days 6-7, though it
appears rain chances (and potentially thunder chances too) will
ramp up by that time as the deepening upper trough moves out
across the region.
Ratzer
&&
.AVIATION...
For the 18Z TAFs...
IFR cigs spread over the region as a warm front lifted north
through the region this morning. South winds will continue to
gust arnd 20 kt into this evening. Scattered storms are expected
to form around 22Z this afternoon with periods of thunderstorms
through most of the night. Have high confidence in storms and
lightning impacting the terminals, and there may be multiple
periods of storms. However, have medium confidence in timing and
exact location of storms. Some of these storms will be strong and
possibly severe. The main threats would be large hail and damaging
winds, but there is a chance of tornadoes.
Decided to keep cigs in the IFR to MVFR range throughout the
forecast since almost all sites in the region are MVFR or lower.
Some guidance members suggest cigs could go VFR late this evening
before the cold front arrives, but do not have enough confidence
to go VFR at this time. The cold front moves through after
midnight with winds becoming northwest and cigs lowering to IFR.
There should be a brief break in precip behind the cold front but
then more precipitation is expected Wednesday morning. The precip
should start as rain, and then transition to snow as temperatures
fall. Have low confidence in when rain will become snow so only
have -RASN in the TAFs.
JEE
&&
.MARINE...
317 PM CST
Headlines...Upgraded the gale watch to a warning for early Wednesday
morning through late Wednesday night. Made no changes to the current
small craft advisory, but added another small craft advisory beginning
mid Wednesday morning and going into Thursday morning.
The low over Iowa will pass over the southern end of the lake
tonight. Winds are below small craft advisory criteria, but gusts
up to small craft criteria are possible so will keep the small
craft going. The low continues northeast tonight through Wednesday
and winds become north to northwest behind the low. Gale force
winds are expected early Wednesday morning through Wednesday
evening. Thinking gales will not be observed in the nearshore
waters. Northwest winds decrease through Thursday and another
weak low passes south of the lake Thursday evening. High pressure
moves over the lake Friday and continues east over the weekend.
Winds become south behind the high Saturday. A surface low travels
east over southern Canada early next week and then another
surface low is progged to form over the plains Sunday night or
Monday.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Gale Warning...LMZ777-LMZ779...9 AM Wednesday TO MIDNIGHT
Thursday.
Small Craft Advisory...NEARSHORE WATERS
UNTIL 4 AM Wednesday.
Small Craft Advisory...LMZ744-LMZ745...10 AM Wednesday TO 10 AM
Thursday.
Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743...10 AM
Wednesday TO 4 AM Thursday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Feb 28, 3:39 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
339 PM CST Tue Feb 28 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
012145-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
339 PM CST Tue Feb 28 2017 /439 PM EST Tue Feb 28 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Tonight.
WEATHER HAZARDS EXPECTED:
Significant Thunderstorm Risk...with an associated:
Elevated Tornado Risk.
Extreme Hail Risk...larger than golf ball size.
Significant Thunderstorm Wind Damage Risk.
DISCUSSION:
Low pressure over eastern Iowa this afternoon will move east
across northern Illinois tonight. Unseasonably mild and moist
air will continue to spread across the area this evening as a
warm front lifts north across the region ahead of the low,
which combined with strong mid and upper level winds will set
the stage for strong to severe thunderstorms across the area.
Any thunderstorm which develops in this environment will have
the potential to produce large hail, and some storms especially
this evening will likely have the potential for producing
damaging winds and isolated tornadoes. While areas south of
Interstate 88 across northern Illinois and Interstate 80 across
northwest Indiana may have a slightly higher potential to
produce damaging wind and isolated tornadoes, some threat
exists all the way north to the Wisconsin border. Storms will
initially be scattered during the late afternoon and early
evening hours, but should develop into a line which will move
slowly east across the outlook area by mid or late evening.
Storms may linger well into the overnight hours especially
south and southeast of Chicago, with the potential for
locally heavy rainfall in some of these locations.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Thunderstorm Risk.
Elevated Snow Risk.
Thursday...
Elevated Snow Risk.
Sunday and Monday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters will likely be needed this afternoon into tonight. Due
to very fast storm motion and the likelihood of the most intense
storms in the region occurring after dark, spotters should use
extreme caution.
GENERAL STORM MOTION OF THE DAY:
Moving to the northeast or east at 40 MPH and increasing to 65 MPH
later this evening.
&&
LMZ740>745-012145-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
339 PM CST Tue Feb 28 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE illinois NEARSHORE
WATERS OF LAKE MICHIGAN AND THE indiana NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Hazardous Conditions for Small Craft are likely, including the
potential for severe thunderstorms this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday through Friday...
Hazardous Conditions for Small Craft are likely.
Monday...
Hazardous Conditions for Small Craft are likely.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-012145-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
339 PM CST Tue Feb 28 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Thunderstorms are likely across southern Lake Michigan tonight.
Some storms may be severe this evening and early overnight. Fog
is possible across southern parts of the Lake overnight. Gales
are likely across northern Lake Michigan late tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Gale force winds are likely Wednesday and Wednesday evening.
&&
Ratzer
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Feb 28, 5:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
532 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL OTTAWA 41.35N 88.84W
02/28/2017 E2.75 INCH LA SALLE IL PUBLIC
REPORTED ON SOCIAL MEDIA.
&&
JLGLocal storm report, Feb 28, 5:37 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL SHOREWOOD 41.52N 88.20W
02/28/2017 E1.25 INCH WILL IL NWS EMPLOYEE
&&
JLGLocal storm report, Feb 28, 5:41 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
541 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL JOLIET 41.53N 88.12W
02/28/2017 E1.00 INCH WILL IL TRAINED SPOTTER
LARKIN AND BLACK ROAD
&&
JLGLocal storm report, Feb 28, 5:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
550 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL PLAINFIELD 41.62N 88.20W
02/28/2017 E0.50 INCH WILL IL AMATEUR RADIO
ROUTE 30 AND I-55
&&
JLGLocal storm report, Feb 28, 5:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
553 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MALTA 41.93N 88.86W
02/28/2017 E0.75 INCH DE KALB IL AMATEUR RADIO
IL 30 5 MILES WEST OF MALTA
&&
JLGLocal storm report, Feb 28, 5:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL ROMEOVILLE 41.65N 88.09W
02/28/2017 E0.75 INCH WILL IL OFFICIAL NWS OBS
AT NWS CHICAGO
&&
JLGThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:13 PM CST | Tornado Warning | LOT | Grundy, LaSalle, Livingston | 32 min |
| Feb 28, 6:24 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 51 min |
| Feb 28, 6:26 PM CST | Areal Flood Advisory | LOT | Cook, Grundy, Kendall, LaSalle, Livingston, Will | 3 hr |
| Feb 28, 6:44 PM CST | Severe Thunderstorm Warning | LOT | Kankakee, Will | 46 min |
| Feb 28, 6:44 PM CST | Severe Thunderstorm Warning | LOT | Cook, Will | 46 min |
| Feb 28, 7:04 PM CST | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 41 min |
| Feb 28, 7:41 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 34 min |
| Feb 28, 7:45 PM CST | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 45 min |
| Feb 28, 8:04 PM CST | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Will | 26 min |
| Feb 28, 8:24 PM CST | Special Marine Warning | LOT | 96 min | |
| Feb 28, 8:35 PM CST | Severe Thunderstorm Warning | LOT | DeKalb, Kendall, LaSalle, Lee | 40 min |
| Feb 28, 8:51 PM CST | Areal Flood Advisory | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kankakee and 4 more | 6 hr |
| Feb 28, 8:57 PM CST | Severe Thunderstorm Warning | LOT | Cook, Will | 37 min |
| Feb 28, 9:09 PM CST | Areal Flood Warning | LOT | Cook, Grundy, Kendall, Will | 6 hr |
| Feb 28, 9:34 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 56 min |
| Feb 28, 9:57 PM CST | Special Weather Statement | LOT | Cook | 33 min |
| Feb 28, 10:18 PM CST | Severe Thunderstorm Warning | LOT | DeKalb, DuPage, Grundy, Kane, Kendall, Will | 27 min |
| Feb 28, 10:56 PM CST | Special Marine Warning | LOT | 64 min | |
| Feb 28, 11:20 PM CST | Special Weather Statement | LOT | Ford, Iroquois | 25 min |
| Feb 28, 11:27 PM CST | River Flood Warning | LOT | Lake | 5 days |
| Feb 28, 11:28 PM CST | River Flood Warning | LOT | Cook | 31 hr |
| Feb 28, 11:34 PM CST | River Flood Advisory | LOT | Kane, Kendall | 7 days |
| Feb 28, 11:38 PM CST | River Flood Advisory | LOT | Cook | 36 hr |
| Mar 1, 12:21 AM CST | River Flood Warning | LOT | Will | 27 hr |
| Mar 1, 12:21 AM CST | River Flood Warning | LOT | Bureau, LaSalle, Putnam | 72 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.